Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 13, 2019, 8:44 PM CDT for Giles County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2019, 8:44 PM CDT (01:44 UTC)
- Expired
- Apr 13, 2019, 9:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 7:23 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 13, 7:23 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Nashville TN 723 PM CDT Sat Apr 13 2019 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Sfc low approaching the Arklatex this evening. Low level confluence is quite strong over western TN. This adds credence to ene movement of the sfc low overnight. This feature should reach central KY around 12z. The system will stack nicely with enhanced zones of pva and therefore the low will maintain strength and possibly strengthen. Quite a bit of elevated instability well north of the low. Waa is quite considerable east and southeast of the low. For the forecast, wx and pop grids appear to be on track. I gave a little hourly teak earlier and sped up the likely pops across the west. Otw, no concrete changes to pops. Temps are a little tricky. We may see a brief 2-3 degree cool down as the airmass saturates. But, look for that stronger waa to win out later tonight. Will make a few hourly tweaks and attempt to interpolate sfc temps through 12z. As of the severe weather timing, it still looks like midnight or 1am far west, 2am - 4am central zones, 5 am - 9 am Plateau. It appears that another line of strong to severe may develop just at or perhaps just after sunrise to the west of the Plateau. As for zone updates, may update a little later if min temps or overall pop amounts change for the overnight. && .AVIATION... 00Z TAF DISCUSSION. Numerous -SHRA and -TSRA will affect airports this TAF period with initial VFR conditions becoming MVFR/IFR after 06-07Z at CKV/BNA/MQY and after 11Z at CSV. Northeast to east winds this evening will veer to southeast and south overnight and increase significantly with gusts over 30 knots at times. Precip will end at most airports for a few hours Sunday morning before another round of -SHRA/-TSRA arrives later on. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........Shamburger
Hazardous weather outlook, Apr 13, 4:35 AM CDT, 16 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 435 AM CDT Sat Apr 13 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-141100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 435 AM CDT Sat Apr 13 2019 This Hazardous Weather Outlook is for portions of middle Tennessee. .DAY ONE...Today and Tonight Showers and thunderstorms will increase in coverage and intensity across Middle Tennessee tonight with some severe thunderstorms expected late in the night. Damaging winds will be the most widespread hazard, but a few tornadoes and some large hail may occur as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms will be possible Sunday. Damaging winds will be the most common hazard. A few tornadoes and some large hail could occur. The severe storm threat will cover all of Middle Tennessee in the morning, then the threat will be located east of I-65 in the afternoon. Looking ahead, strong thunderstorms with gusty winds and heavy downpours will be possible Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely at times late tonight through Sunday. 13
In the hours before
Special weather statement, Apr 13, 8:24 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Nashville TN 824 PM CDT Sat Apr 13 2019 TNZ094-140200- Lawrence TN- 824 PM CDT Sat Apr 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAWRENCE COUNTY UNTIL 900 PM CDT... At 823 PM CDT, Doppler radar was tracking a strong thunderstorm near Loretto, or 14 miles south of Lawrenceburg, moving north at 50 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lawrenceburg, Loretto, St. Joseph, Ethridge and Leoma. LAT...LON 3501 8751 3539 8748 3537 8722 3500 8732 TIME...MOT...LOC 0123Z 193DEG 43KT 3505 8742 Shamburger
Special weather statement, Apr 13, 8:29 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Nashville TN 829 PM CDT Sat Apr 13 2019 TNZ094-095-140215- Lawrence TN-Giles TN- 829 PM CDT Sat Apr 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE AND GILES COUNTIES UNTIL 915 PM CDT... At 829 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Rogersville, Alabama or 11 miles west of Athens, Alabama, moving north at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pulaski, Elkton, Minor Hill, Goodspring and Prospect. This includes Interstate 65 between mile markers 15 and 21. LAT...LON 3500 8726 3532 8720 3529 8684 3499 8696 TIME...MOT...LOC 0129Z 195DEG 39KT 3482 8717 Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:24 PM CDT | Special Weather Statement | OHX | Lawrence | 36 min |
| Apr 13, 8:29 PM CDT | Special Weather Statement | OHX | Giles | 46 min |
| Apr 13, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 34 min |
| Apr 13, 9:14 PM CDT | Special Weather Statement | OHX | Hickman | 31 min |
| Apr 13, 9:15 PM CDT | Special Weather Statement | OHX | Maury | 45 min |
| Apr 13, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Maury, Williamson | 37 min |
| Apr 13, 9:59 PM CDT | Special Weather Statement | OHX | Cheatham | 31 min |
| Apr 13, 10:28 PM CDT | Special Weather Statement | OHX | Marshall | 32 min |
| Apr 14, 2:22 AM CDT | Wind Advisory | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, Davidson and 18 more | 17 hr |
| Apr 14, 2:23 AM CDT | Special Weather Statement | OHX | Giles | 37 min |
| Apr 14, 2:47 AM CDT | Tornado Warning | OHX | Giles | 15 min |
| Apr 14, 3:21 AM CDT | Special Weather Statement | OHX | Bedford, Marshall | 39 min |
| Apr 14, 4:18 AM CDT | Special Weather Statement | OHX | Rutherford | 27 min |
| Apr 14, 5:21 AM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.